A Reddit user says their father, who has a liver tumour, has stopped taking his statins, dropped his heart specialist and switched to an all-carnivore diet. 'He is going to die, in his massive empty house,' the poster wrote on the r/QAnonCasualties forum.

The post, titled 'MAHA is going to kill my dad', raises a medical question about what happens when a patient with a liver tumour quits a widely prescribed cholesterol-lowering drug. Research on statins and the liver offers context, though none examines his case.

Father Swaps Doctors for Webinar

The father stopped taking his statins and moved from a mostly carnivore diet to an all-carnivore one, according to the post. He also began the 'Wolverine' peptide stack despite a liver tumour said to stem from past steroid use.

He dropped his primary care doctor and his heart specialist for a web seminar run by a figure in South Africa. That person, the poster strongly suspects, has no medical training.

The poster, who says they have studied epidemiology for most of their adult life, warned against taking the two peptides while their father had a liver tumour. Human safety data for these peptides are limited, and their effects on existing tumours remain uncertain. According to the post, their father dismissed the warning, saying the poster had been 'brainwashed' by big Pharma.

They believe the former minor league bodybuilder was a prime target for MAHA. The account could not be independently verified and rests on the poster's own description of events.

Statins and Liver Cancer Research

A nested case-control study in the UK's Clinical Practice Research Datalink matched 1,195 people with primary liver cancer to 4,640 controls. Statin use was linked to a statistically significant reduction in risk, with an adjusted odds ratio of 0.55.

The association was also observed among people with liver disease, for whom the adjusted odds ratio was 0.32, and those without liver disease, for whom it was 0.65. The researchers concluded that statin use was associated with a lower risk of primary liver cancer, particularly among people with liver disease or diabetes.

A study of 16,501 adults with chronic liver disease in the Mass General Brigham system found that statin use was associated with a lower risk of hepatocellular carcinoma, the most common form of primary liver cancer. After adjustment for other factors, the risk was 36% lower among users of lipophilic statins and 21% lower among users of hydrophilic statins than among non-users.

The study also found a lower 10-year cumulative incidence of hepatic decompensation, a worsening of liver function, among statin users than non-users (10.6% versus 19.5%). The observational findings do not establish that statins directly caused this difference.

UCLA researchers found a pathway that may explain how statins could help prevent or slow fatty liver-linked cancer. Dr Jihane Benhammou said statins 'may have chemopreventive effects through pathways that are independent of their cholesterol-lowering effects'.

The team noted that the findings, published in Hepatology Communications, do not change how the medications should be used in patients. The study does not show that statins can prevent or treat liver cancer.

Side Effects and Safety Data

Statins can lower LDL cholesterol by as much as 60%, reducing the risk of a heart attack or stroke. Serious statin-related muscle disorders are rare, according to a paper in The Lancet Digital Health.

British researchers, including Oxford's Ting Cai, studied more than 5.6 million adults in England. The model predicted that 99.6% of the validation cohort had a 10-year risk of serious muscle disorders below 10%.

Dr Bart Duell of Oregon Health and Science University, who co-authored an American Heart Association report, said the risk of muscular side effects 'really isn't a reason to not use statins'. Harvard Health reports that some people taking statins experience muscle aches, although these are not always caused by the medication.

Doctors may adjust the dose or consider alternative cholesterol-lowering medicines if side effects occur. Patients should discuss their concerns with their doctor rather than stopping treatment without medical advice.